# SDR DXTA2012043004964

- Difficulty date: April 29, 2012
- Submitted: May 2, 2012
- Operation: Air carrier
- Aircraft: N691QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605290
- Aircraft time: 8,359 hours, 6,664 cycles
- System (JASC): 4980 · APU Exhaust System
- Part: Exhaust Duct
- Condition: Contaminated
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: O

## Discrepancy

SMOKE IN CABIN DURING PREFLIGHT WHILE APU WAS RUNNING. FIRE DEPARTMENT INSPECTED WITH HEAT SEAKING EQUIPMENT AND DID NOT FIND ANY "HOT SPOTS" LESS THAN 20 MINS AFTER APU SHUT DOWN.  FOUND LARGE BIRD NEST IN APU EXHAUST EXTENSION TUBE. REMOVED TUBE, CLEANED OUT TUBE, AND INSTALLED.  REMOVED WATER SEPARATOR SOCK, INSPECTED AND CLEANED.  INSTALLED SOCK.  OPS AND LEAK CHECKED. ALL CHECKS GOOD.  WORK DONE IAW MM 21-51-00.
